MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ DRUG VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ DRUG VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515105
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd phaseal¿ drug vial access device coring occurred.There was no report of patient impact.The following information was provided by the initial reporter: when compounding it's been newly noticed that there is definite coring happening when using the protector code 515105 lot 2207114.And injector 515003 lot 2212001.Penetration of the membranes are at most 5 times.This is a new issue, have not happened in previous sessions.Started using phaseal in compounding from the (b)(6) 2023.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up emdr for device evaluation protector p50: photos that display the material information were provided, however, no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for protector lot 2207114 and injector lot 2212001, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.Results were review for the reported lots and found to be within specification.Retained samples of lot 2207114 and 2212001 were used for additional evaluation.The product was visually inspected, no defects were identified.Fragmentation was also performed, connecting a sample injector and penetrating each protector ten times.In all cases no issues were observed, all product met required specifications.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.Based on the available information we are not able to identify a definitive root cause at this time.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer narrative.
 
Event or Problem Description
When compounding it's been newly noticed that there is definite coring happening when using the protector code 515105 lot 2207114.And injector 515003 lot 2212001.Penetration of the membranes are at most 5 times.This is a new issue, have not happened in previous sessions.Started using phaseal in compounding from the 17th of july 2023.

Brand Name
BD PHASEAL¿ DRUG VIAL ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17691934
Report Number3003152976-2023-00372
Device Sequence Number15085958
Product Code ONB
UDI-Device Identifier00382905151057
UDI-Public(01)00382905151057
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515105
Device Lot Number2207114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown